Flash Flood, Santa Fe
- When
- June 21, 11:30 AM MST to 11:50 AM MST
- Where
- Santa Fe County, Santa Fe
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.683, -105.950
Heavy rain caused widespread street flooding in southern Santa Fe.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 21, 1:25 AM MST, 10 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 225 AM MDT TUE JUN 21 2005 .DISCUSSION...THUNDERSTORM CHANCES ARE MAIN FOCUS TODAY. ANALYSIS SHOWED 700 MB LEVEL MOISTURE AXIS OVER W TEXAS MON EVE. 500 MB HIGH OVER COLORADO. MERGER MCS OVER NEBRASKA APPEARS TO BE PROPAGATING SSW INTO DECENT 850 MB FLOW...AND TRACKING AROUND PERIPHERY OF UPPER HIGH. ETA DEPICTION MAY BE A BIT TOO FAR AGRESSIVE WITH ITS PROPAGATION INTO CO/NM AREA...BUT AT THE VERY LEAST...SOME SORT OF CONVECTIVE VORTEX/BOUNDARY SHOULD REMAIN INTACT BY AFTERNOON. MEANWHILE...AFOREMENTIONED MID LEVEL MOISTURE AXIS SHOULD HAVE SHIFTED WWD TO THE CENTRAL MOUNTAIN CHAIN. WITH LOW LEVEL MOISTURE ALREADY IN PLACE EAST OF CENTRAL MOUNTAIN CHAIN...EXPECT EAST SLOPES TO LIGHT UP MORE THAN THEY DID MONDAY...SO HAVE INCREASED EAST SLOPES OF SANGRES AND NE HIGHLANDS TO SCATTERED THUNDERSTORM CATEGORY THIS AFTERNOON. IN EASTERLY FLOW ALOFT...EXPECT NRN MOUNTAINS TO STAY ACTIVE THIS EVENING. IN FACT...FEW STORMS COULD BUILD SOUTHWARD INTO SANDIAS AND MIDDLE RIO GRANDE VALLEY. GUSTY WINDS LIKELY WITH STORMS OVER CENTRAL AND WESTERN SECTIONS GIVEN STEEP LAPSE RATES AND LARGE DEW POINT DEPRESSIONS. RESIDUAL MOISTURE SHOULD BE SUFFICIENT TO WARRANT ISO/SCT STORMS AGAIN WED AFTERNOON. AS UPPER HIGH SHIFTS SWD INTO SE NM...MAIN FOCUS FOR STORMS WILL BE IN NRN AND WRN SECTIONS OF THE STATE...WHICH WAS ALREADY INDICATED IN GOING FORECAST. TEMPERATURE WISE...TEMPS SHOULD BE FAIRLY SIMILAR THROUGH PERIOD...MID LEVEL MOISTURE MAY SHAVE A COUPLE DEGREES OFF READINGS IN SOME LOCALES TODAY. LATE WEEK PATTERN INDICATES THAT WEST COULD BE HELD DOWN A SHADE IF CLOUDS MATERIALIZE...WHILE EASTERN PLAINS HEAT UP...KD && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 98 61 95 59 / 10 20 20 20 GALLUP.......................... 92 54 91 52 / 20 20 20 30 GRANTS.......................... 94 53 91 52 / 10 20 20 20 GLENWOOD........................ 96 59 96 57 / 10 20 10 10 CHAMA........................... 86 46 83 45 / 20 30 20 30 LOS ALAMOS...................... 86 55 85 56 / 20 30 0 20 RED RIVER....................... 81 42 81 41 / 20 20 10 20 TAOS............................ 88 49 88 49 / 20 30 0 20 SANTA FE........................ 89 55 90 54 / 10 20 0 10 SANTA FE AIRPORT................ 92 58 93 57 / 10 30 0 10 ESPANOLA........................ 94 57 95 54 / 10 30 0 20 ALBUQUERQUE HEIGHTS............. 96 67 96 65 / 10 20 0 10 ALBUQUERQUE VALLEY.............. 98 63 98 62 / 10 20 0 10 ALBUQUERQUE FOOTHILLS........... 94 63 94 63 / 10 20 0 10 ALBUQUERQUE WEST MESA........... 97 64 97 65 / 10 20 0 10 SOCORRO......................... 98 63 96 62 / 10 20 0 10 SANDIA PARK/CEDAR CREST......... 89 55 88 56 / 10 30 10 10 MORIARTY/ESTANCIA............... 92 54 92 51 / 10 20 0 10 CARRIZOZO....................... 96 59 95 60 / 10 20 10 10 RUIDOSO......................... 87 56 86 55 / 20 10 10 10 RATON........................... 88 53 89 53 / 30 20 10 10 LAS VEGAS....................... 86 54 87 55 / 20 20 10 10 ROY............................. 87 58 88 59 / 10 20 0 10 CLAYTON......................... 90 63 91 63 / 10 10 0 10 SANTA ROSA...................... 96 60 97 60 / 0 10 0 10 TUCUMCARI....................... 97 66 98 68 / 0 10 0 0 FORT SUMNER..................... 96 64 97 64 / 0 0 0 0 CLOVIS.......................... 97 65 97 66 / 0 0 0 0 PORTALES........................ 99 65 99 66 / 0 0 0 0 ROSWELL......................... 96 67 96 68 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 19
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT TUE JUN 21 2005 NMZ001>021-026-221200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-HARDING- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 557 AM MDT TUE JUN 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY SEVERE THUNDERSTORMS ARE NOT EXPECTED TODAY AND TONIGHT. HOWEVER...GUSTY MICROBURST WINDS OF 40 TO 50 MPH COULD OCCUR NEAR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 19
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1049 AM MDT TUE JUN 21 2005 NMZ004-211715- SANGRE DE CRISTO MOUNTAINS- ...STRONG THUNDERSTORM IN NORTHERN SANTA FE COUNTY... AT 1040 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 7 MILES NORTHWEST OF COWLES. THE STRONG THUNDERSTORM WAS NEARLY STATIONARY. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL NORTHEASTERN SANTA FE COUNTY...RURAL EXTREME SOUTHEASTERN RIO ARRIBA COUNTY...RURAL EXTREME WEST CENTRAL MORA COUNTY AND RURAL EXTREME NORTHWESTERN SAN MIGUEL COUNTY. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. 40
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1124 AM MDT TUE JUN 21 2005 NMZ003-004-211800- SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- ...STRONG THUNDERSTORM MOVING SLOWLY NORTHWEST ACROSS NORTHERN SABTA FE COUNTY... AT 1115 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR TESUQUE. THE STRONG THUNDERSTORM WAS DRIFITNG NORTHWEST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE CHUPADERO...CUNDIYO... CUYAMUNGUE...POJOAQUE...JACONITA AND NAMBE. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. 40
The Albuquerque radar (KABX), 99 km away, was scanning. The volume nearest the first event began at 18:32 UTC.
1 flash flood. Local standard time, as filed.
Heavy rain caused widespread street flooding in southern Santa Fe.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2005Every state in 2005This day in weather historyWarnings in New Mexico, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454403.